Withdrawal to opioid substances such as Oxycodone can pose dangerous risks and even life-threatening ones especially when it is not supervised by qualified specialists. The lack of proper medical evaluation and treatment can result in experiencing severe withdrawal symptoms, relapse, and even overdose which can be extremely fatal.
There have been more than 170,000 hospital admissions associated with Oxycodone abuse and this number proves that its highly addictive factor draws danger not only to those who have used it excessively with intention but also to those who have been prescribed to take it to relieve their chronic pain over some time.
Severe withdrawal symptoms can be made more tolerable with medical prescriptions and psychological treatment. Studies have also shown that individuals without any history of opioid use can get by withdrawal with only mild symptoms as long as they have followed their Oxycodone prescription devotedly. However, this case does not always apply to all.
Withdrawal symptoms vary from one person to another. The degree depends on each person’s overall health status and medical history. How long, how much, and how the substance has been taken also matters. Whether immediate-release or extended-release Oxycodone is involved, within 2 days, the symptoms can start to kick in.
Despite the highly addictive potential of the substance, it is possible to safely get rid of it in the body. Withdrawal symptoms can be extreme, however; they need not be always life-threatening. While it pays a lot to stay cautious during treatment, it is important to keep in touch with one’s physician so that immediate care can be given when complications arise.
Meanwhile, it is better to always stay vigilant about how the body responds during detox because there could be unpredictable things that can occur to anyone. The following are instances to watch out for in every patient who undergoes Oxycodone withdrawal since they can lead to death once overlooked.
During withdrawal, powerful cravings are expected to linger. This can begin as soon as the body flushes out the substance in the bloodstream. Some may even continue to linger for months and they can be too intense to overcome. Just when the person expects themselves to be sober, cravings may begin to persist and they fall off to using it again.
Apart from this, those who experience severe withdrawal symptoms are likely to return to substance use because they find it too difficult to endure the pain. They want to relieve their pain by taking the drug. This is what usually happens when the withdrawal is not medically supervised. Episodes of painful discomfort are prominent, causing treatment to fail.
The danger about getting back to substance use once a withdrawal has begun is the tendency for an overdose to occur. Since the drug lowers a person’s tolerance to its impact on the body, taking the usual dosage could be too much for it to digest. This is when the occasion of overdose can happen and this can lead to death.
The emergence of mental health disorders is very likely when it comes to any opioid withdrawal. With Oxycodone, depression and anxiety can be experienced at the start of the treatment and this can progress to a more intense height just when almost all of the physical symptoms begin to subside.
This can be a serious problem especially for those who have experienced one in the past or those who have been left undiagnosed. Usually, individuals who abuse drugs have underlying mental health problems which they want to cover by engaging in substance addiction. They use it as a means to numb their pain and enjoy a temporary high.
Behavioral disorders like depression and anxiety can occur when you abuse oxycodone. The withdrawal effects can also be twice as strong as without any mental problem. And it is a known fact that these mental health problems often lead to suicidal attempts that is why patients need to be constantly checked.
Oxycodone withdrawal can have a huge impact on the body’s cardio-respiratory function. Some of the physical withdrawal symptoms brought by the drug include hypertension, irregular heartbeat, and rapid breathing. With existing cardio-respiratory illnesses, withdrawal could greatly cause complications which can lead to death.
Deaths caused by hypertension and cardiac arrest are very likely especially among those who have various physical health constraints. The elderly, the pregnant, and the ones with serious health problems in the past up to present are more prone to the risks. These circumstances require highly supervised medical care to ensure the safety of the patients.
Nobody can really predict the severity of the withdrawal symptoms an individual can experience as soon as the treatment starts. But it is certain that with the aid of medication, there is no need to extremely suffer from the pain as some drugs help a lot in reducing the cravings as well as relieving the pain.
You will feel changes in your body, feelings, and behavior when undergoing withdrawal. While it strives to cope with the absence of the substance in the body, abruptly cutting off this process by returning to substance use will only strain its coping mechanism, resulting in more complex outcomes later on.
Failing to complete a withdrawal treatment will definitely require a higher level of care in the following attempts. On top of that, withdrawal symptoms can also be more serious and complicated than the previous ones. An intensive evaluation of overall health must be rigorously conducted to ensure the safety of the treatment.
To ensure your safety for detox, you need to work that out with medical personnel. They can help you with any life threatening situations that might happen along the way. Avoid cold turkey for any substance abuse. This can produce dangerous withdrawal side effects that can endanger your life. Always taper off gradually, and if possible, with guidance from a doctor.
For a safe and effective detox treatment, find a qualified healthcare provider now!